Could I have a filler treatment if I’m on blood thinners?

Dr. Irwin , I am a fifty eight year old woman that has had aortic valve replacement and am on blood thinners. I want to have filler injections for the lines that go from my mouth to my chin. I am very self conscience of these lines and so much want to have this taken care of . My question is can this be possible since I need to be on the blood thinners?

I’m going to assume for this answer that you’re on coumadin/warfarin.   It’s very safe to use a filler like Juvederm or Restylane while you are on coumadin BUT you will very likely bruise.  How much?  It’s hard to say exactly because it depends somewhat on how gentle your doctor is when he/she injects and how actively they use pressure and ice right away to limit the bruising.  Also, many of the “numbing” creams used for 20-30 minutes prior to injecting help because they also constrict the blood vessels a little. 

 As long as you are prepared for some bruising for a week or so afterwards, you probably will be happy!   Dr. I

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!